Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 260, NWS Nashville, TN

September 23, 2025Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2025, 1:28 AM CDT for Davidson County, Williamson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2025, 1:28 AM CDT (06:28 UTC)
Expired
Sep 23, 2025, 1:52 AM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 12:12 AM CDT, 1 hour 16 minutes earlier. Its key messages:

  • Updated at 1206 AM CDT Tue Sep 23 2025
  • Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours.
  • Minor flooding from heavy rain possible.
  • Seasonal temperatures midweek, but latest trends show warm days returning by next week.
Area forecast discussion, Sep 23, 12:12 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1212 AM CDT Tue Sep 23 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1206 AM CDT Tue Sep 23 2025

- Medium to high rain and thunderstorm chances through Thursday.
  Low threat for severe storms, a few could produce strong winds
  and heavy downpours.

- Minor flooding from heavy rain possible.

- Seasonal temperatures midweek, but latest trends show warm days
  returning by next week.

&&

.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 1125 PM CDT Mon Sep 22 2025

After a very active Monday afternoon with spots of gusty winds and
heavy rain, things settled down in the evening. But, a shortwave
and mid level jet streak will help activity blossom again in the
late Monday night hours. Locally heavy rain will be possible.
Storms will be mostly elevated with very low risk for strong
surface wind gusts. CAMs have been consistently showing a
resurgence of activity in the late night, but placement has
varied run to run, so confidence is low for exactly who will get
the overnight downpours and rumbles.

Tuesday will be generally similar to Monday with a slight increase
in shower and storm coverage. Once again a marginal risk (level 1
out of 5) for severe storms will be in place for localized
damaging wind gust potential.

Tuesday night through Wednesday night, a consolidation of waves
will form a deep upper trough along the Ms River Valley. The
approach of this system will bring a swath of very deep moisture
and lift across the area with periods of showers and storms.
Midweek rainfall totals over 2 inches will be likely with some
spots reaching 3 or 4 inches by daybreak Thursday. There will
still be a low-end severe risk Tuesday night into Wednesday for
localized gusty winds, but as precipitable water values climb
well above normal, localized flood will be the greater concern. So
far, flash flood guidance values have been quite high with dry
soil absorbing a lot of the heavy downpours. But as episodes of
rain continue, the heavy downpours will be more likely to cause
flood impacts.

Unlike last week when we had hot days and cool nights, midweek
highs will be limited by clouds and showers. But nights will be
muggy and warmer than normal.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 1125 PM CDT Mon Sep 22 2025

As the band of deep moisture pivots ahead of the incoming trough,
high rain coverage and downpours will focus over the Plateau
Thursday, although all areas will keep showery conditions until a
front passes late day.

Models have trended quicker with drying behind the front, but
temps have trending warmer. So, we are looking at a good weekend,
but not really fall-like. Nights look seasonably cool, but daytime
temps will climb well above normal again. And regarding the
dryness shown in our extended forecast- not a slam dunk. Many
models show several days of dry wx this weekend through next week,
but some members are closing off an upper low over the southeast
then pulling some showers up our way early next week. Obviously,
low confidence a week ahead.

&&

.AVIATION...
(06Z TAFS)
Issued at 1206 AM CDT Tue Sep 23 2025

Clusters of showers and scattered storms will move across the
forecast area through the next 24 hours. Stronger cells will
contain very heavy rainfall and localized wind gusts over 40KT.

Overnight, peak activity will occur 06Z-10Z. Conditions will be
mainly VFR but storms will drop cigs/vsbys to MVFR. Coverage will
be lowest 12Z-18Z, then trend upward again through the afternoon.

Outside storms, winds will be south to southwest mostly 5 to 8 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      86  70  84  68 /  60  60 100  90
Clarksville    87  68  84  65 /  60  70  90  70
Crossville     78  63  79  63 /  50  50  80  90
Columbia       84  67  83  67 /  60  50 100  90
Cookeville     80  65  80  65 /  50  60  90 100
Jamestown      79  65  79  65 /  60  60  90  90
Lawrenceburg   84  67  82  66 /  60  40  90  90
Murfreesboro   85  67  84  68 /  60  50 100 100
Waverly        83  67  81  64 /  60  60  90  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....13

In the hours before

Special weather statement, Sep 23, 12:37 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
1237 AM CDT Tue Sep 23 2025

TNZ057-059-060-230615-
Hickman TN-Williamson TN-Maury TN-
1237 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MAURY...WESTERN
WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES THROUGH 115 AM CDT...

At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Centerville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Franklin, Spring Hill, Thompson's Station, Fairview, Santa Fe, Primm
Springs, Williamsport, Leipers Fork, and Natchez Trace At Highway 96.

This includes the following highways...
 Interstate 65 between mile markers 54 and 59.
 Interstate 840 between mile markers 5 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 8725 3596 8721 3597 8721 3598 8719
      3599 8719 3605 8707 3604 8705 3599 8704
      3599 8703 3603 8697 3577 8679 3566 8722
      3591 8736
TIME...MOT...LOC 0536Z 240DEG 29KT 3581 8724

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

27
Special weather statement, Sep 23, 12:45 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
1245 AM CDT Tue Sep 23 2025

TNZ025-026-059-230630-
Williamson TN-Dickson TN-Cheatham TN-
1245 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DICKSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES THROUGH
130 AM CDT...

At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or near Dickson, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, and
Burns.

This includes the following highways...
 Interstate 40 between mile markers 171 and 191.
 Interstate 840 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3619 8699 3613 8700 3609 8704 3605 8704
      3605 8705 3604 8705 3596 8721 3596 8728
      3597 8734 3610 8743 3631 8708
TIME...MOT...LOC 0545Z 240DEG 29KT 3606 8729

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

27
Special weather statement, Sep 23, 1:10 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
110 AM CDT Tue Sep 23 2025

TNZ027-059-230645-
Williamson TN-Davidson TN-
110 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT DAVIDSON AND NORTHEASTERN
WILLIAMSON COUNTIES THROUGH 145 AM CDT...

At 110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 7 miles northwest of Franklin, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Nashville, Madison, Hendersonville, Brentwood, La Vergne,
Nolensville, Forest Hills, Oak Hill, Belle Meade, Lakewood,
Hermitage, Bellevue, Antioch, Old Hickory, Berry Hill, Natchez Trace
At Highway 96, Percy Priest Lake, and Green Hill.

This includes the following highways...
 Interstate 40 between mile markers 192 and 222.
 Interstate 65 between mile markers 64 and 91.
 Interstate 24 between mile markers 47 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 8664 3626 8664 3624 8659 3614 8656
      3614 8653 3611 8654 3609 8652 3606 8653
      3608 8653 3609 8655 3606 8656 3604 8656
      3601 8661 3593 8662 3586 8694 3604 8707
      3605 8705 3604 8704 3608 8704 3630 8666
TIME...MOT...LOC 0610Z 240DEG 28KT 3601 8694

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Sep 23, 1:14 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
114 AM CDT Tue Sep 23 2025

TNZ007-026-027-230645-
Robertson TN-Davidson TN-Cheatham TN-
114 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DAVIDSON...SOUTHEASTERN
CHEATHAM AND SOUTH CENTRAL ROBERTSON COUNTIES THROUGH 145 AM CDT...

At 114 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Ashland City, Madison, Goodlettsville, Millersville,
Greenbrier, Coopertown, Pegram, Ridgetop, Old Hickory, Joelton, Bells
Bend, Whites Creek, and Beaman Park.

This includes the following highways...
 Interstate 65 between mile markers 88 and 97.
 Interstate 24 between mile markers 30 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3642 8674 3642 8675 3641 8675 3638 8673
      3634 8672 3632 8670 3632 8668 3630 8667
      3629 8664 3626 8664 3609 8704 3622 8714
      3646 8684
TIME...MOT...LOC 0614Z 236DEG 35KT 3620 8702

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:37 AM CDTSpecial Weather StatementOHXWilliamson38 min
Sep 23, 12:45 AM CDTSpecial Weather StatementOHXCheatham45 min
Sep 23, 12:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson31 min
Sep 23, 1:10 AM CDTSpecial Weather StatementOHXDavidson, Williamson35 min
Sep 23, 1:14 AM CDTSpecial Weather StatementOHXDavidson31 min
Sep 23, 1:47 AM CDTSpecial Weather StatementOHXSumner, Wilson43 min
Sep 23, 1:58 AM CDTSpecial Weather StatementOHXMaury47 min
Sep 23, 2:15 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner25 min
Sep 23, 7:49 AM CDTAreal Flood AdvisoryOHXGiles, Lewis, Marshall, Maury116 min
Sep 23, 8:09 AM CDTFlash Flood WarningOHXGiles, Lewis, Maury3 hr
Sep 23, 5:13 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne47 min
Sep 23, 5:42 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne52 min
Sep 23, 6:05 PM CDTSpecial Weather StatementOHXStewart40 min
Sep 23, 6:29 PM CDTAreal Flood AdvisoryOHXPerry3 hr
Sep 23, 6:33 PM CDTSpecial Weather StatementOHXLewis42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.